MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4250-01
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during setup when the nurse plugged the probe into the generator, it was not functioning.Another probe of the same reference was used to complete the procedure.It is unknown if there was a delay, no patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was a relationship found between the device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Visual inspection under magnification of the wand shows minimal electrode and screen erosion with discoloration/contamination and scratch/scuff marks on the spacer and cap.There are no manufacturing abnormalities visually observed with the returned wand.The device was returned with a cut junction cable hence it could not be functional tested; the suction line was tested and was clogged by dried parts of tissue; a back flush cleaned the line and the suction line is working as intended; the complaint was verified.Factors unrelated to the design or manufacture of the device that could have contributed to the complaint event includes: (1) that the suction line became disconnected, suction pressure may have not been enough to excavate blood and tissue, or (2) there was an attempt to excavate large ablated tissue remnants.These factors can cause the tip to clog; therefore, decreasing the functionality of the wand.There are no indications to suggest the device did not meet product specifications upon release into distribution.No containment or corrective actions are recommended at this time.

Brand Name
SUPER TURBOVAC 90 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10393150
Report Number3006524618-2020-00627
Device Sequence Number19306917
Product Code GEI
UDI-Device Identifier00817470006506
UDI-Public00817470006506
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Model NumberASH4250-01
Device Catalogue NumberASH4250-01
Device Lot Number2039769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1